Friday, May 3, 2013

A bit discouraged

I emailed my doctor again yesterday to let him know that I'm having terrible migraines again (still).  The new medicine, Propranolol, seemed to be working for a  couple weeks, but now my head is killing me every day.  The stuff I take to get rid of the headaches isn't doing anything to touch them.  I try to mix things up to keep from getting rebound headaches, but how do you go a day without taking something when you turn your head and feel like it is going to explode.  Maybe if I could just stay home and not have to work with teenagers who aren't too empathetic most of the time.

So, he is increasing the propranolol eventhough it makes my ankles swell up and putting me back on Topamax.  I asked for that one because it worked for about 5 years pretty well.  Maybe even longer than that, it is hard to remember.  Then, last summer it stopped working.  We tried the depakote which worked again for about the first couple of months, but also made me gain 30 pounds.  I was even walking ever single day and the weight just kept adding up.

Now that I'm off the depakote, the weight isn't going up any more, but it hasn't gone down either.  I'm hoping that this summer when I am able to walk every day again, the weight will come back off.  I hate feeling like my clothes are all too tight.

Oh, the joys of chronic diseases.  I just wish there was a miracle drug out there that would take away the headaches with one pill. 

I will probably try accupuncture next.


Marjorie's Busy Corner said...

Ohhhhhhhhhhhhh I really hope you find something to help. that is an awful way to spend your days. I get headaches with heavy weather...fog or dampness, but not as bad as you are dealing with. It is one of the worse things to suffer with too. Take care and I find fresh air does help at least while you are out there.

Kasey said...

Have you ever had your diet evaluated? I am NOT a Dr, but I have several food allergies and sensitivities. There are numerous trigger foods that are not allergies, but rather sensitivities that can send me into terrible migraine headaches- for me, it's shellfish, sulfites, and artificial food dyes.
It just sounds like you're not really getting anywhere, and that it could be that the migraines are a symptom rather than the main ailment, perhaps a symptom of something else entirely.
Just throwing that out there. I'd talk to someone in the medical field about looking into reasons behind the migraines rather than continuing to treat just the migraines.